MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analytical unit with serial number (b)(6).The investigation determined that the anti-hcv g2 elecsys e2g 300 assay performed within specifications.A review of calibration and quality control data confirmed that all results were within expected ranges.The reagent was confirmed to be functioning as intended at the customer site.Immunoblot testing conducted locally confirmed the results to be false positive.The specificity of the assay, as stated in the instructions for use, accounts for the occurrence of single false positive results.
 
Event or Problem Description
The initial reporter alleged a discrepant positive result for the anti-hcv g2 elecsys e2g 300 assay on the cobas e 801 analytical unit.On (b)(6) 2022, a patient sample tested positive with a result of 16 coi, which was repeated and confirmed.On (b)(6) 2022, a new blood sample was drawn, and the result was 12.1 coi.Subsequent testing at other laboratories using an immunological test, likely on an abbott system, yielded negative results.Immunoblot testing for both samples also produced clear negative results.The patient did not receive treatment for hepatitis c virus (hcv) based on the positive results, as clarified by the attending doctors.The results were ultimately confirmed to be false positive.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23088914
Report Number1823260-2025-03141
Device Sequence Number18590925
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number07026889190
Device Lot Number61720702
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient SexMale